Alert archive / Minnesota / Flash Flood Watches in 2010

Flash Flood Watch 5, NWS Twin Cities, MN

August 7, 201012 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at Aug 7, 2010, 1:01 PM CDT for 12 counties in Minnesota. It took effect at Aug 7, 2010, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2010, 1:01 PM CDT (18:01 UTC)
In effect from
Aug 7, 2010, 7:00 PM CDT
Expired
Aug 8, 2010, 3:00 AM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WGUS63 KMPX 071801
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
101 PM CDT SAT AUG 7 2010

...HEAVY RAINS LIKELY FOR PARTS OF CENTRAL MINNESOTA LATER TODAY
   AND TONIGHT...

.THE NATIONAL WEATHER IN CHANHASSEN HAS ISSUED A FLASH FLOOD WATCH
FOR PORTIONS OF CENTRAL MINNESOTA FROM 700 PM THIS EVENING UNTIL
300 AM SUNDAY MORNING. STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE ACROSS PORTIONS OF CENTRAL MINNESOTA LATER THIS
AFTERNOON AND TONIGHT. THESE STORMS ARE LIKELY TO PRODUCE HEAVY
RAINS IN BRIEF PERIOD OF TIME. MULTIPLE THUNDERSTORMS COULD TRACK
OVER THE SAME AREA. RUNOFF FROM THESE STORMS ARE LIKELY CAUSE SOME
RAPID RISES ALONG SMALL STREAMS AND RIVERS. PERSONS IN LOW LYING
AREAS OR CAMPING NEAR ADJACENT CREEKS AND STREAMS SHOULD TAKE
NECESSARY PRECAUTION IF FLOODING IS OBSERVED OR IMMINENT.


MNZ041>045-047>053-080215-
/O.NEW.KMPX.FF.A.0005.100808T0000Z-100808T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY
101 PM CDT SAT AUG 7 2010

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FLASH FLOOD WATCH FOR PARTS OF CENTRAL MINNESOTA. 

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST 
 CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE 
 FOLLOWING AREAS...IN CENTRAL MINNESOTA...BENTON...MORRISON...
 SHERBURNE...STEARNS AND TODD. IN EAST CENTRAL MINNESOTA...
 CHISAGO...ISANTI...KANABEC AND MILLE LACS. IN WEST CENTRAL 
 MINNESOTA...DOUGLAS...POPE AND STEVENS.

* FROM 7 PM CDT THIS EVENING THROUGH LATE TONIGHT

* STRONG THUNDERSTORMS WITH HEAVY RAINS...ARE LIKELY TO TRACK
  SEVERAL TIMES OVER THE SAME AREA. RUNOFF FROM THESE HEAVY
  RAINFALL WILL CAUSE RAPID RISES ON SMALL STREAMS AND
  RIVERS...ALONG WITH SOME PONDING OF WATER IN LOW LYING AREAS.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
162 
WGUS63 KMPX 071832
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
132 PM CDT SAT AUG 7 2010

...HEAVY RAINS LIKELY FOR PARTS OF CENTRAL MINNESOTA LATER TODAY 
 AND TONIGHT...

.THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLASH
FLOOD WATCH FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA
FROM 700 PM THIS EVENING...UNTIL 300 AM SUNDAY MORNING. STRONG
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EASTWARD ACROSS
PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA LATER THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL LIKELY PRODUCE PERIODS OF
VERY HEAVY RAINFALL...WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR. RUNOFF FROM THESE STORMS WILL LIKELY CAUSE RAPID RISES ALONG
SMALL STREAMS AND RIVERS. PERSONS LIVING IN LOW LYING AREAS OR
CAMPING NEAR ADJACENT CREEKS AND STREAMS SHOULD TAKE NECESSARY
PRECAUTIONS IF FLOODING IS OBSERVED OR IMMINENT.

MNZ041>045-047>053-080245-
/O.CON.KMPX.FF.A.0005.100808T0000Z-100808T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY
132 PM CDT SAT AUG 7 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND 
 WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN 
 CENTRAL MINNESOTA...BENTON...MORRISON...SHERBURNE...STEARNS 
 AND TODD. IN EAST CENTRAL MINNESOTA...CHISAGO...ISANTI...
 KANABEC AND MILLE LACS. IN WEST CENTRAL MINNESOTA...DOUGLAS...
 POPE AND STEVENS.

* FROM 7 PM CDT THIS EVENING THROUGH LATE TONIGHT

* THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL LIKELY DEVELOP LATER
  THIS AFTERNOON...AND TRACK OVER THE SAME AREAS ACROSS CENTRAL
  AND EAST CENTRAL MINNESOTA THROUGH THE EVENING. THIS WILL LIKELY
  RESULT IN FLASH FLOODING.

* RUNOFF FROM THE VERY HEAVY RAINFALL WILL CAUSE RAPID RISES ON
  SMALL STREAMS AND RIVERS... ALONG WITH FLOODING PROBLEMS IN LOW
  LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLT/JM
925 
WGUS63 KMPX 080211
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CDT SAT AUG 7 2010

...HEAVY RAINFALL LIKELY OVERNIGHT...

.THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND EAST CENTRAL
MINNESOTA...REMAINS IN EFFECT UNTIL 300 AM SUNDAY MORNING.
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT ACROSS PORTIONS
OF CENTRAL AND EAST CENTRAL MINNESOTA. THESE STORMS WILL LIKELY
PRODUCE PERIODS OF VERY HEAVY RAINFALL...WITH RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR. RUNOFF FROM THESE STORMS WILL LIKELY
CAUSE RAPID RISES ALONG SMALL STREAMS AND RIVERS. PERSONS LIVING
IN LOW LYING AREAS OR CAMPING NEAR ADJACENT CREEKS AND STREAMS
SHOULD TAKE NECESSARY PRECAUTIONS IF FLOODING IS OBSERVED OR
IMMINENT.

MNZ041>045-047>053-080800-
/O.CON.KMPX.FF.A.0005.000000T0000Z-100808T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY
911 PM CDT SAT AUG 7 2010

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND 
 WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN 
 CENTRAL MINNESOTA...BENTON...MORRISON...SHERBURNE...STEARNS 
 AND TODD. IN EAST CENTRAL MINNESOTA...CHISAGO...ISANTI...
 KANABEC AND MILLE LACS. IN WEST CENTRAL MINNESOTA...DOUGLAS...
 POPE AND STEVENS.

* UNTIL 3 AM CDT SUNDAY

* THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL LIKELY CONTINUE
  OVERNIGHT ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA
  THROUGH 3 AM. 

* RUNOFF FROM THE VERY HEAVY RAINFALL WILL CAUSE RAPID RISES ON SMALL
  STREAMS AND RIVERS... ALONG WITH FLOODING PROBLEMS IN LOW LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 12:19 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 7, 12:19 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CDT SAT AUG 7 2010

.DISCUSSION...
PRIMARY FORECAST CONCERNS... WITH WARM AND HUMID AIR IN PLACE
ACROSS THE REGION THROUGH THE FIRST HALF OF THE WEEK... CHANCES
FOR THUNDERSTORMS WILL BE THE MAIN ISSUE. HOWEVER... THE PRIMARY
FORECAST FOCUS WILL BE ON CHANCES FOR ACTIVITY TODAY ALONG WITH
SOME POSSIBILITY FOR SEVERE WEATHER. AS WE HEAD FARTHER OUT IN
TIME... IT QUICKLY BECOMES DIFFICULT TO TRY TO TIE DOWN THE MOST
LIKELY PERIODS FOR PCPN... SO PUT MORE EFFORT INTO THE SHORTER
TERM WHEN THERE IS A BIT MORE CONFIDENCE.

CURRENT WEATHER SYNOPSIS/SHORT TERM FORECAST IMPLICATIONS...
LATEST WATER VAPOR IMAGERY SHOWS A PROMINENT UPPER RIDGE OVER THE
CENTRAL CONUS EXTENDING WELL INTO CANADA... BRACKETED BY A DEEP
UPPER LOW OVER NORTHERN QUEBEC AND A DECENT TROUGH ALONG THE
PACIFIC COAST. THIS UPPER RIDGE WILL SLIDE EVER SO SLOWLY EAST
OVER THE NEXT SEVERAL DAYS... KEEPING OUR AREA IN A WARM AND HUMID
REGIME. AN ELONGATED SURFACE TROUGH CURRENTLY EXTENDING FROM
SASKATCHEWAN SOUTH THROUGH THE DAKOTAS WILL REMAIN RELATIVELY
STATIONARY THROUGH THE FIRST HALF OF THE WEEK BEFORE IT IS FINALLY
SHUNTED EASTWARD AS THE UPPER RIDGE FLATTENS A BIT BY MIDWEEK.
HOWEVER... DURING THE INTERVENING 4 DAYS OR SO WE WILL SEE
OCCASIONAL SHORTWAVES RIPPLE THROUGH THE UPPER RIDGE AND HELP
DRIVE SOME WAVES OF LOW PRESSURE NORTH AND EAST FROM THE SURFACE
TROUGH... BRINGING SOME PERIODIC TEMPERATURE/MOISTURE/STABILITY
GRADIENTS THROUGH THE REGION. THE INITIAL STRONG SURGE OF MOISTURE
IS CURRENTLY BEING DRIVEN NORTHEAST INTO THE STATE... WITH A
NORTHWEST TO SOUTHEAST BAND OF SHRA/TSRA HERALDING ITS ARRIVAL.
THIS BAND OF ACTIVITY EXTENDS FROM NORTHWEST NORTH DAKOTA INTO
NORTHWEST IOWA... AND LINES UP WELL WITH THE LEADING EDGE GRADIENT
OF ELEVATED INSTABILITY PER THE 850-500MB DIFFERENTIAL THETA-E
ANALYSIS FROM THE RUC. THIS GRADIENT IS FORECAST TO LIFT NORTHEAST
ACROSS THE AREA TODAY... WITH THE LOW LEVEL JET VEERING OVER
TIME... HELPING PERHAPS TO SUSTAIN THE NORTHERN ACTIVITY A BIT
LONGER THAN WHAT IS CURRENTLY AT THE SOUTHERN EXTENT OF THE PCPN.
EXPECT THE SHRA/TSRA TO PUSH NORTHEAST ACROSS MUCH OF THE FORECAST
AREA THROUGH THE REMAINDER OF THE NIGHT AND MORNING HOURS... THEN
PERHAPS PERSIST A GOOD PART OF THE DAY OVER THE NORTHWEST AND NORTH
CENTRAL PART OF THE FORECAST AREA OR PERHAPS JUST NORTH OF THERE
WHERE FORCING ALONG THE WARM FRONTAL BOUNDARY WILL PERSIST.

NWP EVALUATION AND PREFERENCES... THINGS QUICKLY BECOME MESSY IN
NWP WORLD DUE TO HOW THE VARIOUS SOLUTIONS HANDLE EACH BOUT OF
CONVECTIVE ACTIVITY OVER THE NEXT SEVERAL DAYS. OVERALL... THE
LARGE SCALE MASS FIELDS ARE SIMILAR AMONGST THE NAM... GFS... AND
ECMWF... AT LEAST THROUGH MONDAY... AND THE SREF MEAN SEEMS TO
MATCH THIS BLEND OF SOLUTIONS REASONABLY WELL. SO... GENERALLY
USED A CONSENSUS APPROACH FOR THE LARGE SCALE AND TRIED TO TIE THE
TIMING AND LOCATION OF HIGHER POPS TO WHEN/WHERE THINGS APPEAR
MOST LIKELY GIVEN THE BACKGROUND FORCING. OF COURSE... GIVEN THE
ABUNDANT INSTABILITY WHICH WILL BE IN PLACE FOR SEVERAL DAYS...
SOMEWHAT SUBTLE FEATURES COULD KICK OFF CONVECTION... SO DO NOT
FEEL COMFORTABLE SHOOTING FOR ANY POP-FREE PERIODS AT THIS POINT
IN TIME THROUGH THE FIRST PART OF THE WEEK.

TODAY AND TONIGHT... AS DISCUSSED ABOVE... LOOKS LIKE THERE WILL
BE A GOOD CHANCE FOR SHRA/TSRA OVER MUCH OF THE MINNESOTA PORTION
OF THE FORECAST AREA THROUGH THE MORNING HOURS AS THE CURRENT
ACTIVITY LIFTS NORTH AND EAST. HOWEVER... BY AFTERNOON THE
SOUTHERN PART OF THE AREA SHOULD BREAK OUT INTO A GOOD AMOUNT OF
SUNSHINE AND WARM SIGNIFICANTLY. ADDITIONAL CONVECTIVE ACTIVITY
WILL LIKELY FIRE CLOSE TO WHERE THE WARM FRONT WINDS UP... WHICH
LOOKS TO BE SOMEWHERE NEAR THE NORTHERN EDGE OF THE FORECAST AREA.
THIS ACTIVITY WOULD LIKELY TRY TO EVOLVE INTO A LARGER COMPLEX
THIS EVENING AS IT MOVES EAST SOUTHEAST TOWARD THE WISCONSIN
PORTION OF THE AREA. HOW FAR SOUTHWARD THINGS WOULD DEVELOP IS
STILL A BIT UNCERTAIN... SINCE MUCH WILL DEPEND ON THE EVOLUTION
OF THE CURRENT CONVECTION AND WHETHER ACTIVITY PERSISTS THROUGH
THE DAY NEAR THE BOUNDARY. THERE WILL CERTAINLY BE SOME CHANCE FOR
SEVERE WEATHER WITH MLCAPE VALUES CLIMBING WELL ABOVE 2000 J/KG
ALONG WITH DEEP LAYER SHEAR AOA 35KT AND GOOD LOW LEVEL SHEAR NEAR
THE WARM FRONT. FREEZING LEVELS ARE QUITE HIGH... SO LARGE HAIL
WILL BE TOUGH TO COME BY EXCEPT WHERE MORE ORGANIZED ROTATING
STORMS CAN BE FOUND. WIND WILL BE THE PRIMARY THREAT FROM THE LATE
AFTERNOON THROUGH THE EVENING HOURS... ALTHOUGH THERE REMAINS SOME
POSSIBILITY FOR A FEW TORNADOES DEPENDING ON HOW THE STABILITY AND
LOW LEVEL SHEAR FIELDS TURN OUT NEAR THE BOUNDARY.

SUNDAY... MUCH OF THE AREA LOOKS TO BE FAIRLY WELL CAPPED ON
SUNDAY... PARTICULARLY SINCE IT APPEARS WE WILL BE IN A BIT OF A
LULL WITH RESPECT TO SHORTWAVE ACTIVITY AND SURFACE BOUNDARIES
LOOK TO BE BOTH TO OUR NORTH AND SOUTH. HOWEVER... ABUNDANT
INSTABILITY WILL REMAIN OVER THE AREA AND WE COULD CERTAINLY SEE
COMPLEXES OR REMNANT CONVECTIVELY INDUCED VORT MAXES WORK INTO THE
AREA... SO WILL RETAIN SOME LOW POPS ACROSS THE CWFA. WILL PLAY UP
SLIGHTLY HIGHER POPS OVER THE SOUTH AND EAST... WHERE SOME REMNANT
BOUNDARY LOOKS TO REMAIN IN PLACE HELPING TO PERHAPS FOCUS
INSTABILITY AND CONVERGENCE A BIT. IF THERE IS SUFFICIENT
SUNSHINE... TEMPERATURES AND HEAT INDICES COULD BE QUITE HIGH ON
SUNDAY... SO THERE MAY BE A NEED FOR HEAT RELATED HEADLINES AS
THINGS COME INTO BETTER FOCUS.

MONDAY INTO TUESDAY... SOME ENHANCEMENT OF THE LOW LEVEL RETURN FLOW
LOOKS TO SETUP ACROSS THE AREA ON MONDAY... ALTHOUGH THE BETTER
FORCING AND ANOTHER SURGE OF WARM ADVECTION AND LOW LEVEL
FRONTOGENESIS LOOK TO MOVE IN MONDAY NIGHT INTO TUESDAY MORNING.
WILL CONTINUE TO CARRY CHANCE POPS DURING THE DAY ON MONDAY... BUT
WILL INCREASE POPS A BIT MONDAY NIGHT TO HIGHLIGHT THAT TIME FRAME
INTO TUESDAY MORNING AS ANOTHER WARM FRONT LIFTS NORTH ACROSS THE
AREA WITH A GOOD CHANCE FOR AN MCS TO DEVELOP ALONG IT AS IT MOVES
NORTH... PERHAPS OVERHEAD OR ROLLING IN FROM THE EASTERN DAKOTAS.

TUESDAY AND BEYOND... DID NOT MAKE ANY SUBSTANTIVE CHANGES TO THE
GOING FORECAST BEYOND TUESDAY. MODEL SOLUTIONS BEGIN TO DIVERGE
QUITE A BIT ON THE LARGE SCALE FEATURES AT THIS POINT... AND HAVE
ALSO SHOWN SOME INCONSISTENCY FROM RUN TO RUN. SINCE ENOUGH OF THE
GUIDANCE STILL SUPPORTS THE GOING FORECAST... WITH SOME CHANCE FOR
PCPN PERSISTING INTO THURSDAY... WILL LEAVE THINGS AS IS FOR NOW
AND ALLOW THE DAY SHIFT TO TAKE A CLOSER LOOK AT THINGS...
PARTICULARLY THE LATEST ENSEMBLE RUNS... IN ORDER TO DECIDE
WHETHER OR NOT TO MAKE ANY SIGNIFICANT ADJUSTMENTS.

&&

.AVIATION.../18Z TAF ISSUANCE/

MAIN AVIATION CONCERN DEALS WITH THE NEXT INITIATION OF CONVECTION
ALONG STRONG THETA-E AXIS WHICH WILL LIKELY DEVELOP ACROSS CENTRAL
MN EARLY THIS AFTN...AND MOVE SOUTHEAST ALONG THE GREATEST
INSTABILITY AXIS. MY SHORT TERM FORECAST IS BASED HIGHLY ON THE
CURRENT HRRR RUN WHICH GIVES THE BEST POTENTIAL OF CONVECTION NEAR
AXN BY 22Z...AND NEAR STC/MSP/RHN BY 23Z. RWF WILL LIKELY BE
CAPPED THIS AFTN...BEFORE THE REMNANTS OF THE OUTFLOW FROM THE
CONVECTION ACROSS CENTRAL MN...MOVES SOUTHWARD DURING THE EVENING
HRS. DUE TO THE AMT OF INSTABILITY AND AMPLE WND SHEAR...HAVE
INTRODUCED VRB WNDS OF 20KTS GUSTS TO 40KTS AT AXN/STC...BUT
CONFIDENCE IS NOT HIGH ENOUGH FOR MSP/RNH FOR THIS ACTION UNTIL
THE ACTUAL TSRA DEVELOPS AND WE HAVE A BETTER MODEL ON MOVEMENT
AND TIME FRAME. WNDS WILL BE GENERALLY FROM THE S/SW WITH GUSTS AT
RWF UP TO 30 KTS POSSIBLE DUE TO FSD VWP ALREADY INDICATING 30 KTS
AT 1KM. WNDS WILL LIKELY REMAIN FROM THE S/SE DURING THE OVERNIGHT
HRS...BEFORE BECOMING MORE N/NE SUNDAY MORNING. LOW IFR CEILINGS
ARE ALSO POSSIBLE...ESPECIALLY THE LATEST NAM AT RWF WHICH
INDICATES CEILINGS ARND 200 FT AFT 06Z. AT THIS TIME...HAVE
INTRODUCED LOWER CEILINGS IN A PROB30 GROUP FOR THIS TREND.

MSP...HRRR AND 12Z NAM ARE SHOWING CONVECTION TO INITIATE ARND
THE 22-00Z TIME FRAME. WNDS WILL BE GENERALLY FROM THE S/SW WITH
A FEW GUSTS OF 25 KTS DURING THE AFTN...BEFORE THE CONVECTION
TAKES OVER AND WNDS WILL BE VARIABLE. DID NOT WANT TO START WITH
MVFR CEILINGS AND LOW IFR VSBYS IN TSRA AT THIS TIME.
HOWEVER...THERE IS A GOOD POSSIBILITY OF THESE CONDITIONS AT MSP
DURING THE LATE AFTN/EVENING TIME FRAME. LATER SHIFTS CAN RE-
EVALUATE TSRA TRENDS AND GIVE A BETTER SCENARIO OF VCTS/TSRA.
BELIEVE THAT MOST OF THE CONVECTION SHOULD END BETWEEN
06-09Z...WITH VFR CONDITIONS. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
     TONIGHT FOR BENTON-CHISAGO-DOUGLAS-ISANTI-KANABEC-MILLE
     LACS-MORRISON-POPE-SHERBURNE-STEARNS-STEVENS-TODD.

WI...NONE.
&&

TRH/JLT
Hazardous weather outlook, Aug 7, 12:20 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1220 PM CDT SAT AUG 7 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1220 PM CDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE PROMINENT OVER CENTRAL AND SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATER THIS AFTERNOON
AND TONIGHT.  THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVER MUCH OF
THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS.

IN ADDITION...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
ARE LIKELY TO OCCUR OVER CENTRAL MINNESOTA DURING THE LATE AFTERNOON
AND EVENING. PERSONS CAMPING OR LIVING IN LOW LYING AREAS OR
ADJACENT TO SMALL STREAMS AND CREEKS SHOULD HAVE AN ACTION PLAN TO
TAKE NECESSARY PRECAUTIONS IF FLOODING IS OBSERVED OR IMMINENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY AND BEYOND IT IS TO DIFFICULT TO PIN DOWN WHERE ANY
SEVERE THREAT WILL EXIST... HOWEVER IT DOES APPEAR THAT ANY
ACTIVITY OCCURRING DURING THIS TIME WILL CARRY WITH IT THE THREAT
FOR VERY HEAVY RAINFALL AS A TROPICAL AIR MASS REMAINS ENTRENCHED
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:18 AM CDTSpecial Weather StatementMPXLac qui Parle27 min
Aug 7, 4:37 AM CDTSpecial Weather StatementMPXLac qui Parle38 min
Aug 7, 6:26 AM CDTSpecial Weather StatementMPXRedwood, Renville49 min

Nearby

Flash Flood Watches in Minnesota, 2010Every flash flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.